MAUDE Adverse Event Report: SYSMEX CORPORATION CS-2100; AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX CORPORATION CS-2100; AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CS-2100I
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/29/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The quality controls recovered within expected ranges when the discordant patient results were obtained.During troubleshooting the customer replaced the lamp.It is unknown if this resolved the issue.Sysmex cs-2000i/cs-2100i instructions for use (ifu), chapter 7- lamp replacement and calibration informs users to keep a spare lamp available at all times, in case the lamp blows unexpectedly.The manufacturer recommends replacing the lamp after a guideline period of 1,000 hours in use.Always perform lamp calibration after replacing the lamp.If the lamp calibration is not done correctly, it may not be possible to obtain accurate analysis results.After performing the lamp calibration, the ifu recommends performing quality control analysis and checking the analysis data and perform calibration curve analysis as necessary.
 
Event or Problem Description
The patient was given a second dose of vitamin k based on an erroneous high prothrombin time (pt).The patient received an initial treatment of vitamin k.After treatment, the patient was drawn, and the sample was analyzed generating a high pt result.Upon receipt of the high pt result the patient was given a second treatment of vitamin k.Another sample was drawn and analyzed, giving results within normal ranges.The user reanalyzed the patient's initial sample twice and normal pt results were obtained.There was no report of harm to the patient.
 
Additional Manufacturer Narrative
Investigation by siemens headquarter support center (hsc) determined all levels of quality controls recovered within expected range, maintenance was performed regularly and inspected kinetics were evaluated correctly by the system software.No general system problem could be identified.Hsc determined the root cause is a possible pre-analytical issue.The sysmex cs-2000i/cs-2100i instructions for use (ifu) chapter 1 - introduction, section 1.5 - system overview, states that the analyzer is intended for in-vitro diagnostic use, employing clotting, chromogenic, immunoassay and aggregation methods.The operator is cautioned: "results should always be evaluated in conjunction with clinical and other laboratory findings.Independent of the concentration of analysis samples, non-specific reactions may be obtained in some cases.Therefore, the dilution of samples may lead to discordance results in certain cases.It may not be possible to obtain correct analysis results if the test protocol is changed." cs-2000i/cs-2100i ifu, chapter 5 - sample preparation, section 5.9 - preparing samples.The sample is to be collected in anticoagulant sodium citrate solution in 9 parts whole blood to 1-part anticoagulant.The sample is to be mixed adequately at time of collection.The sample is then centrifuged at 3,000 rpm for 15 minutes to separate plasma components from blood components prior to analysis.Deviation from collecting adequate sample may result in incorrect results.Sample integrity and handling cannot be ruled out.Initial report: date of this report was entered incorrectly as 19-jan-2018.The correct date is 18-jan-2018, when the initial report was submitted to the fda.
 
Event or Problem Description
Information regarding the analyzer's performance and maintenance became available.

Brand Name
CS-2100
Common Device Name
AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION
314-2 kitano, noguchi-cho
kakogawa, 675-0 011
JA  675-0011
MDR Report Key7204787
Report Number1000515253-2018-00003
Device Sequence Number16357326
Product Code JPA
UDI-Device Identifier04987562409471
UDI-Public(01)04987562409471
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161312
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Medical Technologist
Device Model NumberCS-2100I
Device Catalogue Number06372511
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/20/2017
Supplement Date Received by Manufacturer12/20/2017
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;